Alert archive / Idaho / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 22, NWS Pocatello, ID

August 18, 2000Caribou County, Idaho

NWS Pocatello, ID issued this severe thunderstorm warning at Aug 18, 2000, 8:39 PM MDT for Caribou County, Idaho. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 18, 2000, 8:39 PM MDT (02:39 UTC)
Expired
Aug 18, 2000, 9:25 PM MDT
In force
46 min
Issued by
NWS Pocatello, ID
Area
Whole counties

County Caribou County, ID

The nearest sounding before it

Salt Lake City I, UT (KSLC), launched 00:00Z, 2.7 hours before the alert went out and 223 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Salt Lake City I, UT at 00:00Z on 2000-08-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 64 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Salt Lake City I, UT at 00:00Z on 2000-08-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -12 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
64 J/kg
Mixed-layer CIN
-240 J/kg
Mixed-layer LCL
2506 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
-12 m²/s²
0-3 km storm-relative helicity
212 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KPIH 190239
SVRPIH
IDC029-190325-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID
839 PM MDT FRI AUG 18 2000

THE NATIONAL WEATHER SERVICE IN POCATELLO/IDAHO FALLS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN CARIBOU COUNTY IN SOUTHEASTERN IDAHO

* UNTIL 925 PM MDT

* AT 830 PM MDT...NATIONAL WEATHER SERVICE STORM SPOTTERS INDICATED A
  SEVERE THUNDERSTORM 4 MILES NORTHEAST OF SODA SPRINGS... MOVING
  NORTHEAST AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
     GRAYS MOUNTAIN RANGE SOUTH OF WAYAN BY 9 PM MDT
     WEBSTER MOUNTAIN RANGE SOUTHEAST OF WAYAN BY 915 PM MDT

HAIL TO 1 INCH IN DIAMETER AND WIND GUSTS TO 40 MPH ARE LIKELY
WITH THIS STORM.

&


 
N

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 18, 3:29 PM MDT, 5 hours 10 minutes earlier.

Area forecast discussion, Aug 18, 3:29 PM MDT, 5 hours 10 minutes before
SOUTHEAST IDAHO AREA FORECAST DISCUSSION...COR...
NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID
255 PM MDT FRI AUG 18 2000

LAST LINE OF TSRA GOING SEVERE AT THIS TIME.  WILL TERMINATE TSRA
DURING THE EVENING HOURS.  FIRST OF TWO DRY COLD FRONTS PUSHING
THROUGH TONIGHT...THEN A SECOND ONE PUSHES THROUGH THE NORTH HALF OF
F/A DURING THE DAY SUN.  HOWEVER...FORECAST PW IS PRETTY LOW BEYOND
THIS AFTERNOON.  EVEN FORECASTED LI REMAINS POSITIVE FOR BOTH SAT AND
SUN AFTN...EXCEPT SAT ALONG THE EXTREME ERN EDGE.  THERE IS ALSO SAT
AFTN A JET STREAK MOVING ALONG THE UT-ID BORDER.  BY SUN...NRN BRANCH
OF JET IS MUCH STRONGER WITH JET STREAK MOVING THROUGH WRN MT...NOT
REALLY AFFECTING SE ID.

THE MOST REMARKABLE THING IS THE COOLDOWN EXPECTED OVER THE NEXT
COUPLE OF DAYS...FINALLY GETTING TEMPS BELOW NORMAL.  HAVE GONE WITH
AVN-MOS MORE SO THAN NGM-MOS.

FOR THE 3 TO 5 DAY PERIOD...U/L FLOW INDICATING POSSIBILITY OF SOME
SUBTROPICAL MOISTURE INFILTRATING THE SERN CORNER OF THE F/A.  IN
GENERAL...A WARM UP THROUGH THE PERIOD AS GREAT PLAINS RIDGE BUILDS
WWD INTO INTERMTN REGION AND MAIN BRANCH OF JET MOVES NWD WELL INTO
CANADA.  SO ENJOY THE COOL TEMPS WHILE YOU CAN.

MESSICK

KSFX WSR-88D...OPERATIONAL...VCP 21.

BYI 54 84 49 82 1000

.PIH...NONE.

PIH UU 050/083 043/080 043 12100

In the hours before

Local storm report, Aug 18, 6:30 PM MDT, 2 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO
630 PM MDT FRI AUG 18 2000

TIME(MDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0j235  PM   ARBON                   ID    DIME SIZE HAIL 8 MILES
08/18/00   POWER                         SE OF CRYSTAL.

END/MACKE

The office that day

Everything else NWS Pocatello, ID issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 18, 10:37 PM MDTSevere Thunderstorm WarningPIHCaribou48 min

Nearby

Severe Thunderstorm Warnings in Idaho, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.